Alert archive / Vermont / Wind Chill Warnings in 2019
Wind Chill Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this wind chill warning at Feb 26, 2019, 3:11 PM EST for Essex County, Vermont. It took effect at Feb 26, 2019, 7:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2019, 3:11 PM EST (20:11 UTC)
- In effect from
- Feb 26, 2019, 7:00 PM EST
- Expired
- Feb 27, 2019, 8:55 AM EST
- In force
- 14 hr
- Issued by
- NWS Burlington, VT
County Essex County, VT
The radar
The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS41 KBTV 262011 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 311 PM EST Tue Feb 26 2019 VTZ004-271400- /O.NEW.KBTV.WC.W.0003.190227T0000Z-190227T1400Z/ Essex- Including the city of Island Pond 311 PM EST Tue Feb 26 2019 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST WEDNESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 40 below zero expected. * WHERE...Essex County Vermont. * WHEN...From 7 PM this evening to 9 AM EST Wednesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ NYZ030-031-034-VTZ003-006>008-010-012-016>019-271400- /O.NEW.KBTV.WC.Y.0007.190227T0000Z-190227T1400Z/ Southern Franklin-Western Clinton-Western Essex-Orleans-Lamoille- Caledonia-Washington-Orange-Windsor-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 311 PM EST Tue Feb 26 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero expected. * WHERE...Parts of the northern Adirondacks in New York, and areas in Vermont from the spine of the Green Mountains eastward. * WHEN...From 7 PM this evening to 9 AM EST Wednesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
2 follow-up statements
904 WWUS41 KBTV 270747 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 247 AM EST Wed Feb 27 2019 NYZ030-031-034-VTZ010-012-016>019-270900- /O.CAN.KBTV.WC.Y.0007.000000T0000Z-190227T1400Z/ Southern Franklin-Western Clinton-Western Essex-Orange-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Bradford, Randolph, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 247 AM EST Wed Feb 27 2019 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills as low as the teens below zero are expected through 900 am. $$ VTZ004-271400- /O.CON.KBTV.WC.W.0003.000000T0000Z-190227T1400Z/ Essex- Including the city of Island Pond 247 AM EST Wed Feb 27 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 below zero expected. * WHERE...Essex County Vermont. * WHEN...Until 9 AM EST this morning. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ VTZ003-006>008-271400- /O.CON.KBTV.WC.Y.0007.000000T0000Z-190227T1400Z/ Orleans-Lamoille-Caledonia-Washington- Including the cities of Newport, Johnson, Stowe, St. Johnsbury, and Montpelier 247 AM EST Wed Feb 27 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero expected. * WHERE...Portions of north central and northeastern Vermont. * WHEN...Until 9 AM EST this morning. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
165 WWUS41 KBTV 271355 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 855 AM EST Wed Feb 27 2019 VTZ004-271500- /O.CAN.KBTV.WC.W.0003.000000T0000Z-190227T1400Z/ Essex- Including the city of Island Pond 855 AM EST Wed Feb 27 2019 ...WIND CHILL WARNING IS CANCELLED... Temperatures will continue to warm and the wind chill warning has been cancelled. $$ VTZ003-006>008-271500- /O.CAN.KBTV.WC.Y.0007.000000T0000Z-190227T1400Z/ Orleans-Lamoille-Caledonia-Washington- Including the cities of Newport, Johnson, Stowe, St. Johnsbury, and Montpelier 855 AM EST Wed Feb 27 2019 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures will continue to warm and the wind chill advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill warning went out at Feb 26, 12:30 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 26, 12:30 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 1230 PM EST Tue Feb 26 2019 .SYNOPSIS... Late winter cold persists into tomorrow as high pressure bridges across southern Quebec into New England. Gusty winds will gradually abate over time with only a passing flurry possible in the northern mountains. Weak low pressure passing south of the region will bring a period of light snow Wednesday night, mainly to southern counties. Behind this system temperatures moderate as high pressure returns to the northeast into late week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 1226 PM EST Tuesday...Main adjustments for 1230 update again are to reflect current satellite trends and temperature obs. Have seen the clouds increasing this afternoon across the area and winds remain gusty across the area. Previous discussion follows. Turbulent mixing processes overnight have kept temperatures about 5 degrees warmer than prior indications. As such wind chills have largely remained above advisory thresholds overnight and with sunrise occurring within the hour headlines have been cancelled accordingly. The rest of the forecast remains on track. Have a great day. Prior discussion... Mainly quiet weather is expected over the next 36 hours as high pressure builds east from the Upper Great Lakes and southern Ontario. Partly to mostly sunny skies should be the rule today with perhaps a stray flurry in the northern mountains from time to time but nothing consequential. The main story for today will be continued gusty west to northwest winds as the p-gradient between the high and eastern Canada low persists. Gust speeds from 20 to 30 mph are expected with a few gusts to 35 mph or so in favored downslope regions east of the Greens. Model blended 925 mb thermal profiles should average in the -17 to -19C range this afternoon, supporting highs only in the teens - perhaps a few spot lower 20s far south. By tonight the aforementioned high bridges overhead with winds trending light over time and skies continuing clear to partly cloudy. With better radiative effects low temperatures should be quite chilly, bottoming out in the 5 to 15 below range for most spots outside the immediate Champlain and lower CT River Valleys where readings may be a few degrees warmer. There could be a window of lower wind chills across portions of north central and northeastern Vermont overnight before the winds truly abate to light, but will defer to the day shift for further assessment as to whether headlines will be needed. Pops nil. As we progress into Wednesday the high generally remains atop or just east of the area. A weak northern stream clipper-type low will spread increasing clouds into the southwestern portions of the forecast area by afternoon with increasing chances for light snows or flurries in those areas toward day's end. Elsewhere a dry forecast will be maintained. Temperatures remain quite cold, topping out once again mainly in the teens. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 312 AM EST Tuesday...A weak clipper system will be diving south of the North Country Wednesday evening into Thursday morning and should bring a general 1 to 3 inches of snow across parts of the Adirondacks and southern Vermont. There is little in the way of upper level support and we'll have high pressure centered just south of Quebec City. So the high pressure should act to push the weak clipper far enough south that much of northern Vermont, the northern Champlain Valley, and areas north of the Adirondacks will see little to no actual accumulation with the system. High pressure then builds in for Thursday as the modest upper level ridging takes place. We should be in for a chilly evening both Wednesday and Thursday night. Wednesday in areas that the snow doesn't reach should drop into the single digits below zero and as high pressure builds Thursday night we'll see another night of radiational cooling with temps seasonally cool in the single digits above zero. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 312 AM EST Tuesday...Heading into the weekend the forecast is fairly quiet. High pressure will keep dry conditions with moderating temperatures. Expect highs to warm each day through the weekend with mid 30s possible. Overnight lows will be warming as well with teens to low 20s expected. Sunday afternoon to evening an upper level trough will swing a cold front through and push temps back into the chilly category. An arctic air mass will push lows back in the single digits Sunday and Monday night as 850mb temps range from -15C to -20C. As the trough pushes through the North Country there should be some snow with it but as the day shift mentioned yesterday, there's not a lot of consistency in track/path/intensity in the long term guidance. So we'll wait to see how things begin to play out as far as amounts and timing. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Through 18Z Wednesday...VFR through the period as high pressure builds into the region. Sky cover mainly from FEW/SCT in the 035-050 AGL range which may trend occasionally broken over elevated terrain for a time this afternoon. Skies generally trend clear from 00Z onward. Winds continue west to northwesterly from 10-18 kts with gusts from 20-30 kts today, abating to light around 5 kts in the 00-06Z time frame. Outlook... Wednesday Night: Mainly VFR, with local MVFR possible. Chance SN. Thursday: Mainly VFR, with local MVFR possible. NO SIG WX. Thursday Night: VFR. NO SIG WX. Friday: VFR. NO SIG WX. Friday Night: VFR. NO SIG WX. Saturday: Mainly MVFR, with areas VFR possible. Chance SHSN. Saturday Night: MVFR. Chance SHSN. Sunday: Mainly VFR, with areas MVFR possible. Chance SHSN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...JMG NEAR TERM...JMG/Neiles SHORT TERM...Deal LONG TERM...Deal AVIATION...JMG/Neiles
Hazardous weather outlook, Feb 26, 6:28 AM EST, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 628 AM EST Tue Feb 26 2019 NYZ026>031-034-035-087-VTZ001>012-016>019-271130- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 628 AM EST Tue Feb 26 2019 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:11 PM EST | Wind Chill Advisory | BTV | Addison, Caledonia, Chittenden, Franklin, Lamoille, Orange and 3 more | 18 hr |
Nearby
Wind Chill Warnings in Vermont, 2019Every wind chill warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.